Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 7:17 PM EDT for Halifax County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 23, 2016, 7:35 PM EDT
- In force
- 18 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
773
WUUS51 KRNK 232317
SVRRNK
VAC083-232345-
/O.NEW.KRNK.SV.W.0129.160623T2317Z-160623T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HALIFAX COUNTY IN VIRGINIA...
* UNTIL 745 PM EDT
* AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLUSTER
SPRINGS...MOVING EAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VIRGILINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3656 7874 3655 7874 3655 7873 3654 7873
3654 7892 3662 7887 3658 7872
TIME...MOT...LOC 2317Z 289DEG 26KT 3655 7888
HAIL...2.50IN
WIND...60MPH
$$
DS1 follow-up statement
076
WWUS51 KRNK 232335
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 PM EDT THU JUN 23 2016
VAC083-232344-
/O.CAN.KRNK.SV.W.0129.000000T0000Z-160623T2345Z/
HALIFAX VA-
735 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HALIFAX COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHERN HALIFAX COUNTY UNTIL
830 PM EDT.
LAT...LON 3656 7874 3655 7874 3655 7873 3654 7873
3654 7892 3662 7887 3658 7872
TIME...MOT...LOC 2332Z 289DEG 26KT 3651 7873
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 2:35 PM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016
.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...
Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.
Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...
Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.
Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.
Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...
Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...
VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.
Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.
Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.
Extended discussion...
High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&
.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
507-508.
&&
SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JHHazardous weather outlook, Jun 23, 3:56 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT THU JUN 23 2016 VAZ007-019-020-023-024-035-WVZ042>044-507-508-242000- TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 356 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242000- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX- CHARLOTTE- 356 PM EDT THU JUN 23 2016 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-018>020-VAZ047-242000- ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM- 356 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 6:23 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL GOODE 37.37N 79.38W
06/23/2016 E1.00 INCH BEDFORD VA PUBLIC
0425 PM HAIL TIMBERLAKE 37.32N 79.25W
06/23/2016 E0.75 INCH CAMPBELL VA PUBLIC
0432 PM HAIL RUSTBURG 37.28N 79.10W
06/23/2016 E1.50 INCH CAMPBELL VA TRAINED SPOTTER
0600 PM FLASH FLOOD RENICK 37.98N 80.37W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
ROUTE 219 SOUTH OF RENICK IS CLOSED DUE TO FLOODING FROM
SPRING CREEK.
&&
MBSLocal storm report, Jun 23, 6:24 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 SE RUSTBURG 37.26N 79.07W
06/23/2016 M1.00 INCH CAMPBELL VA TRAINED SPOTTER
THUNDERSTORM PRODUCED HAIL THE SIZE OF QUARTERS NEAR
RUSTBURG.
&&
HYSELLLocal storm report, Jun 23, 6:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 NW SCOTTSBURG 36.78N 78.81W
06/23/2016 M1.00 INCH HALIFAX VA PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL AT THE EXXON GAS STATION
IN SCOTTSBURG VIRGINIA.
&&
JMORROWLocal storm report, Jun 23, 6:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 W BEDFORD 37.34N 79.57W
06/23/2016 E1.00 INCH BEDFORD VA PUBLIC
1 INCH HAIL ON WHEATLAND ROAD
&&
JMORROWLocal storm report, Jun 23, 7:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 W BEDFORD 37.33N 79.61W
06/23/2016 E2.75 INCH BEDFORD VA PUBLIC
SEVERAL MINUTES OF ONE TO TWO INCH HAIL WITH A FEW
BASEBALL SIZE HAILSTONES ON MAGNOLA DRIVE.CARS DAMAGED.
&&
HYSELLSpecial weather statement, Jun 23, 7:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 711 PM EDT THU JUN 23 2016 WVZ044-507-232345- EASTERN GREENBRIER-MONROE- 711 PM EDT THU JUN 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GREENBRIER AND NORTH CENTRAL MONROE COUNTIES... AT 710 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALDERSON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RONCEVERTE... ALDERSON... GREENBRIER STATE FOREST... ORGAN CAVE... AND FAIRLEA. THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3773 8065 3780 8061 3776 8031 3764 8041 TIME...MOT...LOC 2310Z 289DEG 22KT 3776 8058 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:50 AM EDT | Special Weather Statement | RNK | Amherst | 40 min |
| Jun 23, 5:24 AM EDT | Special Weather Statement | RNK | Buckingham | 66 min |
| Jun 23, 5:29 AM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 46 min |
| Jun 23, 6:39 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 81 min |
| Jun 23, 8:33 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Craig, City of Covington | 57 min |
| Jun 23, 8:43 AM EDT | Special Weather Statement | RNK | Giles | 47 min |
| Jun 23, 8:50 AM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 40 min |
| Jun 23, 8:57 AM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Roanoke, City of Radford | 48 min |
| Jun 23, 8:58 AM EDT | Flash Flood Warning | RNK | Bland, Giles | 6 hr |
| Jun 23, 9:16 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin | 59 min |
| Jun 23, 9:26 AM EDT | Special Weather Statement | RNK | Floyd | 49 min |
| Jun 23, 9:54 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 66 min |
| Jun 23, 1:18 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 10 hr |
| Jun 23, 1:22 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 23 min |
| Jun 23, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more | 54 min |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 59 min |
| Jun 23, 2:33 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jun 23, 3:02 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 28 min |
| Jun 23, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 54 min |
| Jun 23, 3:30 PM EDT | Flash Flood Warning | RNK | Botetourt | 6 hr |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 47 min |
| Jun 23, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 39 min |
| Jun 23, 4:28 PM EDT | Special Weather Statement | RNK | Bath | 32 min |
| Jun 23, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 45 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 52 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 48 min |
| Jun 23, 5:34 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Jun 23, 5:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 23, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 44 min |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 62 min |
| Jun 23, 6:01 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, City of Salem | 29 min |
| Jun 23, 6:09 PM EDT | River Flood Warning | RNK | Alleghany, City of Covington | 28 hr |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jun 23, 6:36 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, City of Lynchburg | 6 hr |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 55 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 38 min |
| Jun 23, 7:00 PM EDT | Tornado Warning | RNK | Halifax | 16 min |
| Jun 23, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 57 min |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 27 hr |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 31 hr |
| Jun 23, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 45 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 42 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.